Kentucky, 2011Damaging Wind in Kentucky, May 26, 2011
May 26, 2011 · NWS ILN · 1 event in 1 county or zone
A weak shortwave spinning around a strong low pressure system triggered severe thunderstorms during the afternoon of May 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shortwave spinning around a strong low pressure system triggered severe thunderstorms during the afternoon of May 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 1:14 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, May 26, 1:14 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
214 PM EDT THU MAY 26 2011
.SYNOPSIS...
A MOIST AND UNSTABLE SOUTHERLY FLOW WILL PERSIST TODAY AS LOW
PRESSURE MOVES THROUGH INDIANA TO NORTHWEST OHIO. WEAK LOW
PRESSURE WILL KEEP SKIES CLOUDY ON FRIDAY. HIGH PRESSURE IS
EXPECTED TO BRING WARM AND DRY CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
H5 LOW AND ELONGATED SFC LOW ARE BOTH PROGGED TO WORK E THIS
AFTN. AS LIFT FROM THESE FEATURES WORK INTO THE FA...SHRA AND
TSRA SHOULD INCREASE IN COVERAGE.
LOOKS LIKE THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE
IN THE ERN PART OF THE CWA. INSTABILITY RISES THIS AFTN AND WIND
FIELDS REMAIN SUPPORTIVE.
LOWERED HIGH TEMPERATURES IN THE W DUE TO THE LOW CLOUD COVER. WARMER
TEMPS ARE STILL EXPECTED IN THE SE WHERE GREATER INSTABILITY AND A BETTER
CHANCE FOR SEVERE WEATHER IS EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
LOW PRESSURE AT THE SURFACE AND ALOFT WILL WEAKEN TONIGHT AND
FRIDAY AS A SOUTHWESTERLY UPPER FLOW DEVELOPS. THIS WILL PUT AN
END TO SHOWERS AND THUNDERSTORMS BY FRIDAY AFTERNOON.
HOWEVER...LOW LEVEL MOISTURE WILL LINGER AND SKIES WILL REMAIN
CLOUDY. HIGH TEMPERATURES WILL BE BELOW NORMAL IN THE MID 60S TO
LOW 70S.
FOR SATURDAY...HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE
SOUTHEAST. THIS WILL ALLOW DECREASING CLOUDS DURING THE AFTERNOON.
TEMPERATURES WILL RISE CLOSE TO 80.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH
DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS
AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO
HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN
IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE
HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE
STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO
THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE
KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE
VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR
THE SAME TIME PERIOD.
PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
CONVECTION CONTINUES TO DEVELOP AHEAD OF H5 LOW LIFTING UP THE
OHIO VALLEY. MOST SIGNIFICANT CONVECTION IS A LINE MOVG THRU
CVG/LUK ATTM. LOOKS LIKE THIS FEATURE WILL LIFT NE DURING THE
AFTN. BROUGHT TEMPO MVFR CIGS AND VSBYS THRU CVG/LUK AND ILN WITH
THIS FEATURE...RIGHT NOW IT LOOKS LIKE IT WILL STAY E OF DAY.
EXPECT ADDITIONAL TSRA TO DEVELOP AROUND THE ERN TAFS AS HEATING
INCREASES. WENT WITH TEMPO MVFR CIGS/AND VSBYS THRU 00Z AT CMH/LCK.
MODELS INCREASE THE LOW LEVEL MOISTURE OVERNIGHT...DROPPING CIGS
BLO 1KFT. ALSO LOOKS LIKE FOG WILL FORM. TOOK VSBYS TO MVFR FOR
NOW...BUT THEY COULD GO LOWER.
LOW CLOUDS HANG AROUND DURING THE MORNING AND INTO THE AFTN FOR
THE EXTENDED CVG TAF.
OUTLOOK...MVFR CIGS POSSIBLE INTO FRIDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, May 26, 4:03 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EDT THU MAY 26 2011
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
503 AM EDT THU MAY 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS AN AREA
OF LOW PRESSURE MOVES TO NORTHWEST OHIO. A FEW OF THE
THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREAT. DUE TO THE REPEATING NATURE OF THESE
STORMS THE THREAT FOR FLOODING WILL PERSIST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 26, 1:47 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG 1 N KINGMAN 39.51N 83.94W
05/26/2011 CLINTON OH TRAINED SPOTTER
TREES AND POWER POLES DOWNED ON STATE ROUTE 380.
1255 AM TSTM WND DMG 2 NW KI66 CLINTON CTY A 39.52N 83.89W
05/26/2011 CLINTON OH LAW ENFORCEMENT
A BARN WAS DAMAGED ON GURNEYVILLE ROAD NORTHWEST OF
WILMINGTON. PART OF THE ROOF WAS BLOWN OFF. NUMEROUS
TREES DOWNED.
1257 AM TSTM WND DMG 2 SSW LUMBERTON 39.53N 83.86W
05/26/2011 CLINTON OH LAW ENFORCEMENT
A BARN WAS DAMAGED WITH PIECES BLOWN INTO NEARBY FIELDS.
&&
HATZOSLocal storm report, May 26, 1:51 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL MASON 39.36N 84.31W
05/26/2011 E0.50 INCH WARREN OH PUBLIC
&&Local storm report, May 26, 1:53 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL KINGS MILLS 39.36N 84.25W
05/26/2011 E0.25 INCH WARREN OH PUBLIC
AT EXIT 25 ON I-71...VERY HEAVY RAIN. PEA SIZE HAIL AND
GUSTY WINDS.
&&Local storm report, May 26, 1:58 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
258 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG RICHMOND 39.83N 84.89W
05/25/2011 WAYNE IN TRAINED SPOTTER
LARGE TREE DOWN NEAR INTERSECTION OF 9TH STREET AND SOUTH
E STREET.
&&
KURZLocal storm report, May 26, 2:05 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 1 WNW BELLBROOK 39.65N 84.11W
05/25/2011 F0 GREENE OH NWS STORM SURVEY
EF0 TORNADO CONFIRMED IN CENTERVILLE. TREES DOWNED AND
SNAPPED ON THE NORTH END OF THE PROPERTY OF MIAMI VALLEY
HOSPITAL SOUTH.
&&
HATZOSSpecial weather statement, May 26, 2:06 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT THU MAY 26 2011
OHZ062-071-072-261930-
CLINTON OH-GREENE OH-WARREN OH-
306 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHEASTERN GREENE AND NORTHERN CLINTON COUNTIES THROUGH 330 PM
EDT...
AT 306 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HARVEYSBURG...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON...XENIA AND
WILBERFORCE.
ALSO...MOUNT HOLLY...KINGMAN...OAKLAND...ROXANNA...NEW BURLINGTON...
SPRING VALLEY...LUMBERTON AND MIDDLETON CORNER ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3958 8413 3958 8412 3959 8411 3976 8388
3953 8363 3933 8406 3948 8426Thunderstorm Wind, Pendleton
- When
- May 26, 2:18 PM EST to 2:22 PM EST
- Where
- Pendleton County, 1 mi SW of Gardnersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.760, -84.513
Ten to twelve trees were reported down on a road due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 26 to 27, 20113 deaths · $4.8 million · 4.25 in hail · 68 events
- Tornado and Hail in Louisiana, May 26, 20114 injured · $405,000 · EF3 · 11 events
- Tornadoes and Flash Flood in Pennsylvania, May 26, 201110 injured · $644,000 · EF1 · 72 events
- Flash Flooding and Flood in Vermont, May 26 to 27, 2011$11 million · 2.5 in hail · 83 events
- Tornado and Hail in Pennsylvania, May 26, 2011$395,000 · EF1 · 9 events
- Flash Flooding and Flood in New Hampshire, May 26 to 27, 2011$1.1 million · 8 events
- Tornado and Hail in Pennsylvania, May 26, 2011$103,000 · EF1 · 24 events
- Flash Flood and Hail in Virginia, May 26, 2011$195,000 · 1.75 in hail · 34 events
- Tornado and Damaging Winds in Tennessee, May 26, 2011$243,000 · EF0 · 14 events
- Flood in Washington, May 26 to 31, 2011$300,000 · 1 event
- Hail and Damaging Winds in Maryland, May 26, 2011$36,000 · 2.75 in hail · 38 events
- Damaging Winds in Pennsylvania, May 26, 2011$55,000 · 50 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313476.